MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Catalog Number AS-1-S
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook acusnare polypectomy snare.It was reported [that the] user advanced device into patient to the target area and captured the polyp, but found out there is no electricity with power on.User then changed to a similar device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section g: pma/510(k):k173673 the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Photos provided show the clear side of the pouch with the snare head advanced, the labeling that matches that in the report, and the cautery pin.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The device was returned with the snare retracted into the sheath.The device would advance and retract as intended when the handle was manipulated.The continuity from the electrical pins to the snare head was tested with an ohm meter and passed.An additional functional test with the device was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut and coagulated simulated tissue as expected.Upon further investigation, an unrelated nonconformance was identified with the device.Specifically, the sheath length was incorrect.This nonconformance would not impact the device's ability to conduct current so the investigation will be completed in another record.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our functional evaluation of the device did not confirm the report.When tested with simulated tissue the returned device operated as expected.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.One possible cause of this report is use with an incompatible active cord.The ifu states "this device must only be used with an active cord compatible with a 3 mm diameter connector.This device has only been verified to be compatible with the following cook active cords: acu-1 and acu-1-vl (supplied non-sterile)." the instructions for use contain the following additional information to assist with proper set-up and use of the device: "before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for the accurate transfer of current.If an abnormality is noted, do not use the active cord." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit.Following the instructions from the electrosurgical unit manufacturer, position the patient return electrode and connect it to the electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify the desired settings and activate the electrosurgical unit.Note: the maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18348441
Report Number1037905-2023-00622
Device Sequence Number12162738
Product Code FDI
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)260726(10)W4749449
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Catalogue NumberAS-1-S
Device Lot NumberW4749449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/18/2023
01/12/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/12/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL
Patient SexUnknown